Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 23, NWS Jackson, KY

June 20, 2011Bell County, Whitley County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 20, 2011, 6:08 AM EDT for Bell County, Whitley County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2011, 6:08 AM EDT (10:08 UTC)
Expired
Jun 20, 2011, 9:04 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bell County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 82 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3898 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
3.2
Supercell composite
14.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WGUS53 KJKL 201008
FFWJKL
KYC013-235-201400-
/O.NEW.KJKL.FF.W.0023.110620T1008Z-110620T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
608 AM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN BELL COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1000 AM EDT

* AT 607 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE BEGINNING  
  TO EXIT THE AREA. HOWEVER...RADAR ESTIMATES INDICATE THAT AROUND
  TWO INCHES OF RAIN HAS FALLEN OVER THE PAST TWO HOURS IN THE
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WILLIAMSBURG...DIXIE...EMLYN...FAIRVIEW...FONDE...FRAKES...
  GATLIFF...JULIP...LOT...LUCKY...MOUNTAIN ASH...NEVISDALE...
  PACKARD...PEARL...PLEASANT VIEW...POLLY CAMP...PRUDEN...RED ASH...
  SAXTON...SUTTONS MILL...VERNE...WILKERSON...WOFFORD AND YADEN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

LAT...LON 3659 8420 3661 8421 3676 8417 3680 8412
      3665 8389 3659 8382

$$

PELTON
1 follow-up statement
952 
WGUS73 KJKL 201304
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
904 AM EDT MON JUN 20 2011

KYC013-235-201315-
/O.CAN.KJKL.FF.W.0023.000000T0000Z-110620T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY KY-BELL KY-
904 AM EDT MON JUN 20 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN BELL 
AND SOUTHEASTERN WHITLEY COUNTIES HAS BEEN REPLACED BY A FLOOD WARNING...

THE FLASH FLOOD WARNING THAT WAS IN EFFECT UNTIL 10 AM EDT HAS BEEN 
REPLACED BY A FLOOD WARNING FOR EASTERN WHITLEY COUNTY AND BELL 
COUNTY. PLEASE REFER TO THAT PRODUCT FOR FURTHER 
DETAILS.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3659 8420 3661 8421 3676 8417 3680 8412
      3665 8389 3659 8382

$$

PELTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 4:46 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 20, 4:46 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
446 AM EDT MON JUN 20 2011

.SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/...UPDATED

WARM FRONT LIFTING NORTH THRU THE COMMONWEALTH OVERNIGHT HAS SPARKED
ANOTHER ROUND OF STRONG TSTMS STRETCHING FROM LOUISVILLE THRU BELL CO
AND INTO NERN TN. SMALL HAIL HAS BEEN REPORTED FROM S FEW OF THESE
STORMS ALONG WITH SOME WIND...BUT THE MAIN THREAT FROM THESE STORMS
IS THE HEAVY RAIN OVER AREAS THAT HAVE ALREADY SEEN OVER 3 INCHES
OVER THE LAST COUPLE OF DAYS. HAVE RAISED ANOTHER FLOOD ADVISORY TO
COVER THE AREA CURRENTLY UNDER THE GUN ALONG WITH A FLASH FLOOD
WARNING THRU 9 A.M. WHERE THE HEAVIEST RAINS ARE CURRENTLY FALLING.

SHORT TERM MODELS REMAIN IN FAIR AGREEMENT WITH THE SFC AND SYNOPTIC
FEATURES AND HAVE USED A BLEND OF THE RUC/HRRR WITH AN EXTRAPOLATION OF
CURRENT OBS/TRENDS THRU THE MORNING...FOLLOWED BY A EURO/GFS/HPC
CONSENSUS THRU THE REMAINDER OF THE FCST.

THE WARM FRONT WILL CONTINUE TO LIFT NORTH AND EAST THRU THE CWA
TODAY AND COUPLED WITH A LINGERING H85 LOW LEVEL JET OVERHEAD FEEDING
MOISTURE INTO THE REGION WILL KEEP THE THREAT OF TSTMS THRU THE
AFTERNOON OVER E/CENTRAL KY. WILL SIDE WITH SPC THINKING WHICH
INCLUDES ERN KY IN THE SLIGHT RISK TODAY...MAINLY FOR WIND...THOUGH
WITH PWATS AROUND 1.5 TO 1.75 INCHES AGAIN CANNOT RULE OUT A FEW
SHORT TERM HYDRO PROBLEMS WHERE THE AXIS OF HEAVIEST RAINS SETS UP.

FRONT CONTINUES TO LIFT NORTH OF THE OHIO RIVER TONIGHT AS AN UPPER
LEVEL RIDGE STRENGTHENS OVERHEAD...PROVIDING CLEARING SKIES TONIGHT
AND A GOOD SETUP FOR A POTENTIALLY DENSE VALLEY FOG EVENT. KEPT SLIGHT
CHANCE POPS OVER THE NRN COUNTIES THRU THE EVENING AS THEY WILL BE IN
CLOSEST PROXIMITY TO THE BOUNDARY...THOUGH WOULD NOT BE SURPRISED TO
SEE THESE PULLED FROM THE FCST LATER TODAY IF THE RIDGE LOOKS TO BE
COMING IN STRONGER/FASTER THAN CURRENTLY THINKING.

RIDGE WILL BE THE DOMINANT FEATURE FOR OUR WEATHER THRU THE BULK OF
THE REMAINDER OF THE SHORT TERM PERIOD...BRINGING CLEAR TO MOSTLY
CLEAR SKIES ON TUESDAY. BY TUESDAY EVENING...A DEEP UPPER LEVEL TROF
EJECTING OUT OF THE FRONT RANGE OF THE ROCKIES WILL DEVELOP A SFC LOW
OVER THE PLAINS THAT HAS BEEN FCST TO EVENTUALLY MOVE NE TOWARDS THE
GREAT LAKES. HAVE SIDED WITH THE SLOWEST AVAILABLE GUIDANCE FOR NOW
IN BRINGING CLOUDS/POPS BACK INTO THE CWA TUESDAY NIGHT...WITH LOW
END CHANCES OVER OUR WRN COUNTIES TAPERING TO SLIGHT CHANCES OVER THE
EAST.

AS FOR TEMPERATURES...GENERALLY STAYED NEAR TO JUST BELOW THE COOLER
MET MOS FOR HIGHS TODAY AND TOMORROW WITH A PERSISTENCE/MET BLEND FOR
OVERNIGHT LOWS.

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/

WITH FOCUS ON CONVECTIVE ACTIVITY OVERNIGHT...JUST MADE A FEW
ADJUSTMENTS TO POPS THRU THE FIRST HALF OF THE PERIOD BASED ON LATEST
CONSENSUS AMONG THE GUIDANCE...AND TO BRING THE GRIDS A LITTLE MORE IN
LINE WITH THE NEIGHBORS. TEMPS APPEAR TO BE REASONABLE AND ONLY MADE
A FEW TWEAKS TO THE HIGHS/LOWS THRU THE END OF THE WORK WEEK. A QUICK
GLANCE AT THE REST OF THE PARAMETERS DID NOT SEE ANYTHING TO FAR OUT
OF LINE AND LET MOST OF THE FCST RIDE.

THE PREVIOUS LONG TERM DISCUSSION FOLLOWS:

THE MODELS START OUT TUESDAY MORNING IN GOOD AGREEMENT BUT QUICKLY
DIVERGE AS THE GFS DROPS THE 50H/85H LOW INTO THE LOWER GT LKS AS
THE ECMWF DRAWS THIS FEATURE NE INTO SRN CANADA. BY FRI MORNING THIS
DIFFERENCE HAS BECOME EVEN MORE PRONOUNCED WITH THE GFS LOW OVER NRN
LK MI WHILE THE ECMWF DRAWS THE CENTER OF CIRCULATION WELL TOWARDS
ERN CANADA. DIFFERENCES LIKE THESE REFLECT TO THE SFC WHERE THE GFS
WANTS TO PROJECT A BROADER AND SLOWER MOVING AREA OF SHRA/TSRA THRU
THE COMMONWEALTH. HAVE CHOSEN TO FOLLOW THE ECMWF MORE CLOSELY DUE
TO IT BEING THE MORE CONSISTENT AND BETTER VERIFYING MODEL.

THE FCST THEN STARTS OUT DRY TUE MORNING AS THE WARM FNT HAS LIFTED
INTO NRN OH AND WRN PA. BY WED MORNING THE FOLLOWING COLD FNT WILL
HAVE MADE IT INTO ERN KY WITH A BAND OF PCPN. AS THE SFC LOW TRACKS
INTO CANADA THE COLD FNT STRETCHES OUT AND BECOMES STATIONARY AS IT
STALLS ON THE WINDWARD SIDE OF THE MTNS. PCPN TO CONTINUE UNTIL THE
FNT FINALLY MAKES THE JUMP TO THE LEE SIDE OF THE MTNS THU NIGHT.
THEN BY FRI MORNING THE NEXT WARM FNT BEGINS TO LIFT THRU THE AREA
SLOWLY... KEEPING PCPN IN THE FCST THRU THE WEEKEND. TEMPS WILL
GENERALLY BE CLOSE TO SEASONAL WITH HIGHS IN THE LOWER 80S AND LOWS
IN THE 60S. DEPENDING ON WARM SECTOR VS COLD SECTOR AS THE FNTS
CROSS THE AREA WILL MAKE SLIGHT DIFFERENCES BETWEEN MID 80 AND LOWER
80S.

&&

.AVIATION.../00Z TO 24Z/

SFC WARM FRONT IS THE FOCUS FOR ONGOING SHOWERS AND THUNDERSTORMS
AND THIS SHOULD CONTINUE OVERNIGHT. THE SOUTHWESTERN CWA SHOULD BE
MOST AFFECTED FOR MUCH OF THE NIGHT...ESPECIALLY THE INITIAL 3 TO 6
HRS OF THE PERIOD. IFR OR WORSE CONDITIONS ARE BRIEFLY ANTICIPATED
DURING ANY THUNDERSTORMS OVERNIGHT. PUT IN WIND GUSTS UP TO 30 KT AS
CONVECTION APPEARS DESTINED FOR LOZ AND SME. THE WARM FRONT SHOULD
LIFT FURTHER NORTHWARD AND INTO THE CWA ON MONDAY...KEEPING THE
THREAT AND THEREFORE AT LEAST VCSH AND A CB GROUP GOING THROUGH THE
BULK OF THE TAF FORECAST. THE OTHER CONCERN TONIGHT WILL BE FOG IN
THE EASTERN VALLEYS...BUT SHOULD NOT AFFECT THE TAF SITES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MB
LONG TERM...DUSTY/MB
AVIATION...RAY/JP
Hazardous weather outlook, Jun 20, 4:55 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
455 AM EDT MON JUN 20 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
455 AM EDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A WARM FRONT CONTINUES
TO SHIFT NORTHWARD THROUGH THE AREA. A FEW STORMS MAY BECOME STRONG
AND PRODUCE GUSTY WINDS. IN ADDITION...SOME STORMS MAY PRODUCE HEAVY
RAIN CAUSING SOME MINOR NUISANCE FLOODING...ESPECIALLY LOW WATER
CROSSINGS. ANY HEAVY RAIN MAY ALSO CAUSE SIGNIFICANT PONDING OF
WATER ON AREA ROADS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT ANTICIPATED.

RAY/MB

In the hours before

Special weather statement, Jun 20, 5:06 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
506 AM EDT MON JUN 20 2011

KYZ084>087-200945-
WHITLEY-MCCREARY-KNOX-BELL-
506 AM EDT MON JUN 20 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545
AM EDT MONDAY MORNING...

   EXTREME SOUTH CENTRAL KNOX...
   SOUTHERN WHITLEY...
   EXTREME SOUTHEASTERN MCCREARY AND
   SOUTHWESTERN BELL.

AT 506 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOUNTAIN
ASH...OR 7 MILES SOUTH OF WILLIAMSBURG...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CARPENTER
AROUND 515 AM EDT...WILKERSON AROUND 520 AM EDT...PRUDEN AROUND 525
AM EDT...FONDE AROUND 530 AM EDT...NOETOWN AROUND 540 AM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Jun 20, 5:07 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
507 AM EDT MON JUN 20 2011

KYZ044-050>052-058>060-069-088-104-106>120-201230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE...
HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...
PIKEVILLE
507 AM EDT MON JUN 20 2011

...AREAS OF DENSE VALLEY FOG EXPECTED THIS MORNING...

PATCHY DENSE VALLEY FOG HAS DEVELOPED AND IS EXPECTED TO BECOME MORE
WIDESPREAD TOWARDS DAWN. THE FOG WILL REDUCE VISIBILITIES
BELOW ONE QUARTER OF A MILE IN MANY VALLEY LOCATIONS...WITH
VISIBILITIES OF A FEW HUNDRED FEET IN SOME AREAS. THE FOG WILL BEGIN
TO LIFT AND DISSIPATE BETWEEN 7 AND 8 AM EDT. LOW LYING AREAS AND
AREAS NEAR LAKES...RIVERS AND LARGER CREEKS AND STREAMS WILL BE MOST
PRONE TO FOG.

JP/MB
Special weather statement, Jun 20, 5:17 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
517 AM EDT MON JUN 20 2011

KYZ058-068-069-111-112-114-116-201015-
ESTILL-ROCKCASTLE-LEE-BREATHITT-JACKSON-OWSLEY-CLAY-
517 AM EDT MON JUN 20 2011

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 615 AM EDT MONDAY MORNING...

   SOUTHWESTERN ESTILL...
   SOUTHWESTERN LEE...
   SOUTHWESTERN BREATHITT...
   JACKSON...
   OWSLEY...
   NORTHEASTERN ROCKCASTLE AND
   NORTH CENTRAL CLAY.

AT 518 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
HISEL...OR 10 MILES NORTHWEST OF MCKEE...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FOXTOWN AROUND
525 AM EDT...MACEDONIA AROUND 530 AM EDT...TURKEY FOOT AROUND 535 AM
EDT...MUMMIE AROUND 540 AM EDT...GREEN HALL AROUND 545 AM EDT...

RESIDENTS CAN EXPECT RAINFALL RATES BETWEEN 1 AND 2 INCHES OF
RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL
HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Local storm report, Jun 20, 5:30 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
530 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 AM     FLASH FLOOD      MIDDLESBORO             36.61N 83.72W
06/20/2011                   BELL               KY   TRAINED SPOTTER

            NUMEROUS ROADS ARE UNDER WATER THROUGHOUT
            MIDDLESBORO...INCLUDING 35TH AND 19TH...AND 25A. SPOTTER
            ESTIMATES BETWEEN 3 AND 4 INCHES OF RAIN HAS FALLEN
            OVERNIGHT.

&&

MB
Local storm report, Jun 20, 5:48 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
548 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 AM     HEAVY RAIN       2 ESE MIDDLESBORO       36.60N 83.70W
06/20/2011  M3.05 INCH       BELL               KY   911 CALL CENTER

            YELLOW CREEK RAWS MEASURED A THREE HOUR RAINFALL OF 3.05
            INCHES.

&&

JP
Local storm report, Jun 20, 5:52 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
552 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     FLASH FLOOD      KAYJAY                  36.74N 83.85W
06/20/2011                   KNOX               KY   911 CALL CENTER

            DISPATCH REPORTS SEVERAL FEET OF WATER FLOWING OVER KY
            255 HAS CLOSED THE ROAD. WATER HAS ALSO MOVED HOUSES OFF
            OF THEIR FOOTINGS AROUND THE BARBOURVILLE AREA.

&&

MB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:46 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle29 min
Jun 20, 2:01 AM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley29 min
Jun 20, 2:10 AM EDTAreal Flood AdvisoryJKLBell, Clay, Jackson, Knox, Laurel, McCreary and 3 more5 hr
Jun 20, 2:25 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox50 min
Jun 20, 2:34 AM EDTFlash Flood WarningJKLLaurel, Pulaski, Rockcastle4 hr
Jun 20, 2:48 AM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Whitley5 hr
Jun 20, 2:59 AM EDTFlash Flood WarningJKLKnox, Laurel, McCreary, Whitley6 hr
Jun 20, 3:07 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Whitley38 min
Jun 20, 3:55 AM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Pulaski, Whitley3 hr
Jun 20, 4:05 AM EDTFlash Flood WarningJKLBell, Knox, Whitley5 hr
Jun 20, 4:34 AM EDTSevere Thunderstorm WarningJKLBell26 min
Jun 20, 5:20 AM EDTSevere Thunderstorm WarningJKLJackson, Lee, Owsley25 min
Jun 20, 7:01 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Estill, Jackson, Lee, Montgomery and 3 more3 hr
Jun 20, 8:26 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more3 hr
Jun 20, 8:33 AM EDTAreal Flood WarningJKLBell, Harlan, Knox, Laurel, Whitley13 hr
Jun 20, 8:42 AM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry48 min
Jun 20, 9:24 AM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell36 min
Jun 20, 9:29 AM EDTFlash Flood WarningJKLHarlan, Knott, Leslie, Letcher, Perry6 hr
Jun 20, 9:44 AM EDTAreal Flood AdvisoryJKLBath, Breathitt, Menifee, Montgomery, Morgan, Powell and 1 more106 min
Jun 20, 10:31 AM EDTFlash Flood WarningJKLBreathitt, Knott, Lee, Leslie, Menifee, Perry and 2 more5 hr
Jun 20, 10:55 AM EDTAreal Flood AdvisoryJKLBath, Breathitt, Elliott, Fleming, Floyd, Knott and 5 more5 hr
Jun 20, 11:06 AM EDTFlash Flood WarningJKLBreathitt, Lee, Leslie, Owsley, Perry, Wolfe5 hr
Jun 20, 1:37 PM EDTFlash Flood WarningJKLBath, Fleming, Rowan2 hr
Jun 20, 6:11 PM EDTRiver Flood AdvisoryJKLLee22 hr

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.